Florida, 2025

Damaging Winds in Florida, June 28, 2025

June 28, 2025 · NWS JAX · 3 events in 1 county or zone

Southwest flow over a moist and diurnally unstable airmass triggered isolated strong to severe storms along sea breeze and boundary mergers toward the I-95 corridor in the mid-afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Southwest flow over a moist and diurnally unstable airmass triggered isolated strong to severe storms along sea breeze and boundary mergers toward the I-95 corridor in the mid-afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 28, 12:14 PM EST, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 28, 12:14 PM EST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
114 PM EDT Sat Jun 28 2025

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

.NEAR TERM...
(Tonight and Sunday)
Issued at 112 PM EDT Sat Jun 28 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Tonight: Scattered to numerous storms still on track to develop
later this afternoon as the Gulf Coast sea breeze meets with the
Atlantic Coast sea breeze along the US-17/I-95 corridors, with a
few strong storms with gusty winds and heavy rainfall expected,
before activity pushes offshore this evening around sunset.
Steering flow becomes a bit more West to Southwest during the
overnight hours and with PWATs pushing close to 2 inches, an
overnight shower anywhere cannot be ruled out, but will most
likely re-develop along the NE Gulf Coast/Big Bend area in the low
level convergence due to the W-SW flow, similar to this morning,
with another round of potential showers/isolated storms pushing
into the I-75 corridor of inland NE FL around sunrise. Otherwise
expect fair skies due to plentiful convective debris clouds as low
temps fall into the lower/middle 70s inland and upper 70s along
the Atlantic Coastal/beach locations.

Sunday: Moist West-Southwest steering flow with PWATs continuing
around 2 inches or more aloft will lead to another wetter than
normal day with scattered to numerous storms area-wide as the Gulf
coast sea breeze pushes inland once again and meets the East Coast
sea breeze close to the US-17/I-95 corridors by the afternoon
hours, along with a few strong storms due to the merger with main
threats still on track to be heavy rainfall and gusty winds.
Slightly higher coverage of storms and cloud cover will lead to
Max Temps around 90F area-wide with heat indices still topping out
around 100F. Early morning convection along the I-75 corridor will
fade slightly before perking back up by the late morning hours as
the Gulf Coast sea breeze develops and begins to push E-NE in the
steering flow pattern in place.

&&

.SHORT TERM...
(Sunday night through Monday night)
Issued at 112 PM EDT Sat Jun 28 2025

Lingering showers and thunderstorms will begin to move off the
Atlantic coast by early evening hours on Sunday. The overall
steering flow will again be from the southwest on Monday, which
will again allow for the Gulf breeze to make its way well inland
and eventually towards the Atlantic coast. Similar to the past
weekend, showers and storms will begin to develop during the mid-
afternoon as the Gulf breeze moves inland, and along the I-95
corridor as the Gulf and Atlantic sea breeze meet, with activity
expected to continue into the early evening hours.

Overnight lows in to lower 70s for inland locations and mid to
upper 70s for coastal locations on Sunday and Monday night.
Daytime highs will in the lower 90s along the Altamaha River Basin
and the mid to upper 80s for inland locations, with the "coolest"
temps expected for inland locations of northeast Florida.

&&

.LONG TERM...
(Tuesday through next Saturday)
Issued at 112 PM EDT Sat Jun 28 2025

Continued moisture advection from the Gulf as southwesterly flow
continues through much of the upcoming week as a trough looks to
dig south towards the SE CONUS during the later half of the week.
If this holds true, we will likely see PWATs push to sit in the
1.8" to 2.25" range. With all this moisture sitting overhead,
heavy downpours will be likely for any showers/storms that develop
as the Gulf breeze moves inland and towards the Atlantic coast as
it meets up with the Atlantic breeze during the afternoon to
evening hours each day. With the heavy downpours, localized
flooding will be a concern with any slow moving showers/storms and
for those locations that see repeated days of showers/storms.
Drier air may be able to reach the local area by the end of the
week and into the weekend as the trough digs southward. Temps will
be in the upper 80s to lower 90s each day through midweek. By the
end of the week, temps look to be in the lower 90s area wide.
Increase in moisture will likely push heat index values toward the
lower triple digits by the end of the week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1228 PM EDT Sat Jun 28 2025

Increased mid/high clouds early this afternoon from decaying
convection over the FL Big Bend/NE Gulf region is delaying the
onset of deeper convection with sea breeze activity and will need
to push TEMPO groups back a few hours for the NE FL TAF sites and
keep just a PROB30 group at SSI, mainly in the 21-01Z time frame
with convection pushing offshore after 01-02Z time frame with just
lingering VFR mid/high clouds through the overnight hours, except
for some patchy MVFR fog at VQQ from 07-11Z time frame. Expect
some early morning VCSH chances at GNV by 12-14Z, but not at the
coastal TAF sites until the 15-17Z time frame on Sunday morning.

&&

.MARINE...
Issued at 112 PM EDT Sat Jun 28 2025

Atlantic high pressure ridge axis will remain across the Florida
peninsula through early next week as surface troughing gradually
sharpens over the southeastern states, creating a prevailing
offshore wind flow. Afternoon and evening showers and
thunderstorms will likely push eastward across our local waters
each day, with daily strong storm potential. Daily afternoon into
evening south-southeasterly wind surges expected along the
nearshore waters as the Atlantic sea breeze shifts inland. Winds
and seas are expected to remain below SCA criteria through this
weekend and into early next week.

Rip Currents: Low to Moderate Rip Current Risk will continue
through the upcoming weekend with surf/breakers around 2 feet, as
a general southwest flow is expected, along with daily sea breeze
in the surf zone during the afternoon/evening hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  92  71  89 /  30  70  30  80
SSI  75  88  75  88 /  40  60  40  60
JAX  73  92  72  89 /  50  70  50  80
SGJ  73  90  72  88 /  40  80  60  80
GNV  71  91  70  88 /  40  80  60  90
OCF  72  91  72  87 /  30  80  60  90

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 28, 2:43 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
343 PM EDT Sat Jun 28 2025

FLZ232-282015-
Western Clay FL-
343 PM EDT Sat Jun 28 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CLAY COUNTY THROUGH
415 PM EDT...

At 343 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kingsley, or 7 miles east of Starke, moving northeast at 15 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Kingsley and Camp Blanding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2986 8198 2990 8205 2994 8205 3007 8196
      2998 8184
TIME...MOT...LOC 1943Z 210DEG 13KT 2993 8199

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ENYEDI
Special weather statement, Jun 28, 2:44 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
344 PM EDT Sat Jun 28 2025

FLZ125-233-325-433-633-282015-
Northern Inland St. Johns FL-Western St. Johns FL-
South Central Duval FL-Northeast Coastal St. Johns FL-
Coastal Duval FL-
344 PM EDT Sat Jun 28 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES THROUGH 415 PM EDT...

At 344 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bayard, or 7 miles east of Fruit Cove, moving northeast at 10 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Durbin, Nocatee, and Bayard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3006 8147 3010 8156 3022 8148 3016 8137
TIME...MOT...LOC 1944Z 214DEG 8KT 3012 8149

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ENYEDI
Special weather statement, Jun 28, 2:46 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
346 PM EDT Sat Jun 28 2025

FLZ038-138-282030-
Coastal Flagler FL-Inland Flagler FL-
346 PM EDT Sat Jun 28 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FLAGLER COUNTY
THROUGH 430 PM EDT...

At 346 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Bunnell. A strong thunderstorm was nearly stationary.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Flagler Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2947 8108 2946 8112 2943 8110 2942 8114
      2941 8115 2932 8115 2928 8129 2940 8133
      2953 8111
TIME...MOT...LOC 1946Z 241DEG 4KT 2937 8125

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ENYEDI
Special weather statement, Jun 28, 2:47 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
347 PM EDT Sat Jun 28 2025

FLZ125-282030-
Coastal Duval FL-
347 PM EDT Sat Jun 28 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL DUVAL COUNTY
THROUGH 430 PM EDT...

At 347 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Caroline, or near Arlington. A strong thunderstorm was nearly
stationary.

HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Atlantic Beach, Little Talbot Island, Mayport, Fort Caroline, and
Talbot Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3034 8156 3043 8158 3053 8138 3033 8134
TIME...MOT...LOC 1947Z 264DEG 4KT 3038 8150

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ENYEDI
Local storm report, Jun 28, 2:58 PM EST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
358 PM EDT Sat Jun 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     Tstm Wnd Gst     4 SSW Fort Caroline     30.33N 81.52W
06/28/2025  M45 MPH          Duval              FL   ASOS

            ASOS station KCRG Jacksonvil Craig.

&&

PK
Special weather statement, Jun 28, 3:05 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
405 PM EDT Sat Jun 28 2025

FLZ125-233-282030-
Northeast Coastal St. Johns FL-Coastal Duval FL-
405 PM EDT Sat Jun 28 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES THROUGH 430 PM EDT...

At 405 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Craig Field to Palm Valley. Movement was
northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Unf, Ponte Vedra Beach, Jacksonville Beach, Atlantic Beach, Neptune
Beach, Palm Valley, Sawgrass, and San Pablo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3011 8145 3030 8153 3035 8135 3013 8130
      3012 8131
TIME...MOT...LOC 2005Z 227DEG 16KT 3034 8149 3019 8143

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ENYEDI

The radar

The Jacksonville radar (KJAX), 31 km away, was scanning. The volume nearest the first event began at 20:08 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Duval

When
June 28, 3:10 PM EST
Where
Duval County, 1.38 mi WSW of Donner
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
30.320, -81.440

JEA reported equipment damage from a severe thunderstorm just south of Atlantic Blvd between Sunnyside Ave and Riverview Drive. The time of damage was based on radar.

Thunderstorm Wind, Duval

When
June 28, 3:15 PM EST
Where
Duval County, Atlantic Beach
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
30.330, -81.400

Severe thunderstorm damage occurred to utility equipment in Neptune Beach between First and 2nd Street, just north of 3rd Street. The time of damage was based on radar.

Thunderstorm Wind, Duval

When
June 28, 3:20 PM EST
Where
Duval County, 1.38 mi WNW of San Pablo
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.310, -81.450

Broadcast Media relayed report of a tree down in the Osprey Point neighborhood between San Pablo Road and Hodges Blvd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1270201, 1270199, 1270203.